MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE

BARD ACCESS SYSTEMS TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE
Model Number 000718
Medical Device Problem Codes Inflation Problem (1310); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was not provided, therefore, the device history records were not reviewed.The device was returned to the manufacturer.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the peg allegedly tube fell out of placement as a result of failing to maintain inflation.It was further reported that there was no harm to the patient.
 
Additional Manufacturer Narrative
Manufacturing review: complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Labeling review: ifu baw0732741 rev 2 states: ¿never use air to fill balloon as this can result in incorrect balloon inflation size and device retention and could potentially lead to inadvertent device removal by the patient.Do not exceed the maximum recommended inflation volume as this may cause excessive pressure on the gastric mucosa and migration of the internal balloon into the peritoneal cavity which can result in serious consequences including peritonitis, sepsis and potentially death.Excess tension should be avoided as this may cause tissue necrosis.¿ ¿inspect package and contents for damage.If damaged, do not use.¿ ¿tube care check balloon volume every 7 to 10 days for correct inflation volume using the following steps: discontinue feeding.Use a luer-tip syringe to completely evacuate water from balloon.Discard evacuated water.Reinflate balloon with appropriate amount of water.Maximum inflation volume is printed on the color-coded balloon inflation port.For optimal performance, the bard* tri-funnel tube should be replaced every 30 days or as required to ensure balloon patency and an unoccluded tube lumen.¿ investigation summary: the device received was one 18 fr tri-funnel repl gastrostomy feeding tube.Functional, visual, and tactual evaluations were performed.No leaks were found in the catheter/balloon and no deflation was noted over time.The investigation is unconfirmed for the reported deflation issue, as the event was not reproduced in the lab setting, but the complaint of catheter dislodgment is inconclusive because certain clinical conditions not reproducible in the lab may reasonably have contributed to this event.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.For example, insufficient inflation/frequency of balloon water replacement and use of air to inflate the balloon instead of water may cause dislodgement of the balloon.
 
Event or Problem Description

Brand Name
TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE
Common Device Name
TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7543329
Report Number3006260740-2018-01112
Device Sequence Number1433357
Product Code KNT
UDI-Device Identifier00801741037146
UDI-Public(01)00801741037146
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000718
Device Catalogue Number000718
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1